Forgot Password

Not a Member? Sign up here!

Gold at Night
12:00am - 6:00am
Gold at Night

On Air

Overdoses Surge in Anne Arundel County

The Anne Arundel County Department of Health is alerting the community that there has been an increase in overdoses over the last few days. The Department of Health has tools that can help prevent a fatal overdose. Over the weekend there have been 16 suspected overdoses and one has been reported fatal.

Signs of OVERDOSE:

  • A person is not responsive
  • Fingertips or lips turn blue or gray
  • Breathing is slow, shallow, or stops
  • Gurgling or snoring noises

What can you do if you see an overdose?

  • Call 911
  • If you have naloxone, give the person naloxone
  • If no response after three minutes, give a second dose of naloxone
  • Do not leave the person alone
  • If the person starts to breathe or becomes more alert, lay the person slightly on the left side so the body is supported by a bent knee with their face turned to the side and the bottom arm reaching out to stabilize the position.

Where can I get free naloxone?

You can register for public opioid overdose response training at www.aahealth.org/oort. Naloxone is also available from your doctor, nurse practitioner, or pharmacy for individuals who have received training.

What are Fentanyl test strips?

Fentanyl test strips can tell you if your drugs contain fentanyl, but not how much fentanyl there is or how strong it is. Test strips can prevent an overdose if used correctly, and with other risk-reduction practices.  The Anne Arundel County Department of Health will provide these to residents for free.

Remember the Good Samaritan Law – Save a life!

  • If you provide help or assist a person experiencing a medical emergency due to alcohol or drugs, you are criminally IMMUNE from being charged, arrested, and prosecuted for certain crimes.  (Ann. Code Md. CR §1-210)
  • The police and the courts believe that saving a life is more important than a charge or an arrest.

How can I lower my risk of overdose?

  • Carry naloxone with you at all times and inform others where it is. 
  • If you haven’t used it in a while, start slowly. You are at high risk for overdose after leaving jail or prison, hospitalization, or coming out of treatment. 
  • Avoid mixing substances.
  • Be aware that drugs vary widely in purity and strength.
  • Don’t use it alone. If you must use it alone, let people know where you are, and never lock the door.
  • Check up on each other.
  • Seek treatment.

Where to get treatment?

For Naloxone Training: 410-222-1937 or Anne Arundel Substance Use Treatment and Referral Line: 410-222-0117

Now Playing

Just Heard

Local Weather

Sponsored by

 

Listener Poll

What is your favorite decade of music?
Add a Comment
(Fields are Optional)

Your email address is never published.

Submit Your Event

Facebook